Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 6, 2015, 4:17 PM PDT for Storey County, Washoe County, Nevada. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 4:17 PM PDT (23:17 UTC)
- Expired
- Jul 6, 2015, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 17 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:45 PM PDT | HEAVY RAIN 0.47 | 5 N Reno, NV | NATIONAL WEATHER SERVICE FORECAST OFFICE RECORDED 0.47 INCHES OF RAINFALL IN 30 MINUTES. |
| Jul 6, 4:47 PM PDT | HEAVY RAIN 0 | 4 Ssw Reno, NV | VERY HEAVY RAIN LAST 25 MINUTES |
| Jul 6, 5:08 PM PDT | FLASH FLOOD | 3 Wsw Reno, NV | TRAINED WEATHER SPOTTER REPORTED FLASH FLOODING IS OCCURRING IN THE NORTHWEST RENO AREA. VERY HEAVY RAINFALL IS STILL OCCURRING. |
| Jul 6, 5:20 PM PDT | HEAVY RAIN 0.71 | 5 N Reno, NV | NATIONAL WEATHER FORECAST OFFICE RECOREDED 0.71 INCHES OF RAINFALL IN ONE HOUR. |
| Jul 6, 5:30 PM PDT | HEAVY RAIN 0.77 | Stead Airport, NV | RAINFALL TOTAL BETWEEN 500 AND 630 PM. HEAVIEST RAINFALL BETWEEN 510 AND 535 PM WITH 0.47 INCH REPORTED. LOCAL STREET FLOODING AND DRAINAGE DITCHES RUNNING FULL IN LEMMON VALLEY AND STEAD. |
| Jul 6, 5:44 PM PDT | HEAVY RAIN 0.84 | 4 Ssw Reno, NV | MOST FELL FROM 450 TO 510 PM. STANDING WATER ON MCCARRAN BLVD IN CAUGHLIN RANCH AREA AT THAT TIME |
| Jul 6, 5:53 PM PDT | FLASH FLOOD | Reno, NV | VIDEO OF FLOODING AT THE INTERSECTION OF PLUMB AND ARLINGTON. ROADS ARE CURRENTLY CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408
WGUS55 KREV 062317
FFWREV
NVC029-031-070215-
/O.NEW.KREV.FF.W.0022.150706T2317Z-150707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
417 PM PDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WASHOE COUNTY IN WESTERN NEVADA...
STOREY COUNTY IN WESTERN NEVADA...
* UNTIL 715 PM PDT
* AT 414 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN ACROSS RENO-SPARKS AND EASTWARD ALONG INTERSTATE
80 TO WADSWORTH. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENO...SPARKS...LOCKWOOD...LEMMON VALLEY-GOLDEN VALLEY...SUN
VALLEY...AND PATRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN WILL CAUSE FLOODING IN URBAN NEIGHBORHOODS ALONG WITH THE
STEEP TERRAIN ALONG INTERSTATE 80 EAST OF SPARKS. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY
APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995
$$
BRONG4 follow-up statements
386 WGUS75 KREV 062349 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 449 PM PDT MON JUL 6 2015 NVC029-031-070215- /O.CON.KREV.FF.W.0022.000000T0000Z-150707T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHOE NV-STOREY NV- 449 PM PDT MON JUL 6 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR SOUTHERN WASHOE AND STOREY COUNTIES... AT 444 PM PDT...HEAVY RAIN CONTINUES IN THE RENO-SPARKS AREA AND OVER THE PAH RAH RANGE SOUTH OF PYRAMID LAKE. 0.47 INCHES OF RAIN HAS FELL AT THE NWS RENO OFFICE IN THE LAST 30 MINUTES. FLASH FLOODING IS LIKELY OCCURRING IN URBAN AREAS AROUND RENO ALONG WITH WATER FILLING DRY WASHES AND RUNNING DOWN STEEP SLOPES OF THE PAH RAH RANGE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RENO...SPARKS...LEMMON VALLEY-GOLDEN VALLEY...SUN VALLEY...AND PORTIONS OF THE PALOMINO VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RUNOFF WILL QUICKLY FLOOD LOW LYING AREAS...STREETS...CREEKS AND POORLY DRAINED NEIGHBORHOODS. PONDING OF WATER ON ROADS WILL GREATLY SLOW THE EVENING COMMUTE. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. && LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995 $$ BRONG
778 WGUS75 KREV 070010 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 510 PM PDT MON JUL 6 2015 NVC029-031-070215- /O.CON.KREV.FF.W.0022.000000T0000Z-150707T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHOE NV-STOREY NV- 510 PM PDT MON JUL 6 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR SOUTHERN WASHOE AND STOREY COUNTIES... AT 506 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN NORTHWEST RENO BE MCQUEEN HIGH SCHOOL. TORRENTIAL RAINFALL WILL CONTINUE ACROSS THE RENO-SPARKS AREA. THIS INCLUDES THE NORTH VALLEYS...PALOMINO VALLEY AND THE PAH RAH RANGE. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RENO...SPARKS...STEAD...SPANISH SPRINGS...NORTHWEST RENO... LOCKWOOD...HIDDEN VALLEY...LEMMON VALLEY-GOLDEN VALLEY...SUN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS MAY BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT RECOMMENDED. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. && LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995 $$ BRONG
082 WGUS75 KREV 070040 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 540 PM PDT MON JUL 6 2015 NVC029-031-070215- /O.CON.KREV.FF.W.0022.000000T0000Z-150707T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHOE NV-STOREY NV- 540 PM PDT MON JUL 6 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR SOUTHERN WASHOE AND STOREY COUNTIES... AT 537 PM PDT...HEAVY RAIN OVER THE RENO-SPARKS AREA HAS MOVED NORTH TO THE COLD SPRINGS VALLEY...RED ROCK AND STEAD AREAS. FLASH FLOODING IS LIKELY IN THESE AREAS DURING THE NEXT HOUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLD SPRINGS VALLEY...STEAD...RED ROCK...SLIVER KNOLLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RUNOFF WILL QUICKLY FLOOD LOW LYING AREAS INCLUDING STREETS...CREEKS...AND RIVERS. MANY ROADWAYS WILL BE COVERED IN WATER...MUD AND DEBRIS. DIRT ROADS BETWEEN THE COLD SPRING VALLEY AND STEAD AREA MAY BE WASHED OUT. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. && LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995 $$ BRONG
632 WGUS75 KREV 070209 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 709 PM PDT MON JUL 6 2015 NVC029-031-070216- /O.EXP.KREV.FF.W.0022.000000T0000Z-150707T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHOE NV-STOREY NV- 709 PM PDT MON JUL 6 2015 ...THE FLASH FLOOD WARNING FOR SOUTHERN WASHOE AND STOREY COUNTIES WILL EXPIRE AT 715 PM PDT... WIDESPREAD HEAVY RAIN HAS ENDED IN THE RENO-SPARKS AREA. HOWEVER ADDITIONAL LIGHT TO MODERATE RAINFALL REMAINS POSSIBLE THROUGH THIS EVENING. FLOOD WATERS ARE RECEDING...BUT SEVERAL POORLY DRAINED INTERSECTIONS MAY STILL CAUSE MINOR TRAVEL ISSUES THIS EVENING. ROCKS...MUD AND DEBRIS MAY STILL COVER SOME ROADS WHICH WILL BE DIFFICULT TO SEE AFTER SUNSET. TRAVELERS AROUND THE RENO-SPARKS METRO AREA SHOULD USE CAUTION TONIGHT. LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995 $$ BRONG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:11 PM PDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 6, 2:11 PM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 211 PM PDT MON JUL 6 2015 .SYNOPSIS... LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE AND BRING THE THREAT FOR THUNDERSTORMS THROUGH THE WEEK, ESPECIALLY DURING THE AFTERNOON AND EVENING. THE HIGHEST PROBABILITY OF STRONG THUNDERSTORMS WILL OCCUR TODAY AND TOMORROW, BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ANY DAY THIS WEEK. && .SHORT TERM... ATMOSPHERIC CONDITIONS REMAIN IN PLACE TODAY FOR STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA AND WESTERN NV FROM RENO-SPARKS SOUTH TO LYON-MINERAL COUNTIES WHERE THE COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE GREATEST. LOCATIONS IN NORTHEAST CA AND WESTERN NV THAT ARE NORTH AND EAST OF THIS AREA COULD ALSO SEE ISOLATED STORMS PRODUCING BRIEF HEAVY RAIN, AND MAY ACTUALLY HAVE A BETTER CHANCE FOR STRONG THUNDERSTORMS TO CREATE HAIL UP TO ONE INCH IN DIAMETER AND STRONG OUTFLOW WINDS 50-60 MPH. THE MORNING ATMOSPHERIC SOUNDING AT THE RENO FORECAST OFFICE SHOWED STEEP MID-LEVEL LAPSE RATES BUT WITH A CAP AROUND 600 MB. THIS CAP IS EXPECTED TO ERODE BY MID-AFTERNOON AS TEMPERATURES HEAT UP ALLOWING CONVECTION TO BECOME DEEPER AND STRONGER. THOUGH NOT STRONG, THERE IS ALSO MODERATE 0-6K SHEAR THIS AFTERNOON WHICH INCREASES THE POTENTIAL FOR LONGER-LASTING STRONG UPDRAFTS WITHIN ANY STORMS. THE ACTIVE THUNDERSTORM PATTERN WILL CONTINUE ALL WEEK AS A LOW PRESSURE SYSTEM SLOWLY MOVES EAST OVER CA/NV. CURRENT SATELLITE ESTIMATES SHOW ABUNDANT MOISTURE OFFSHORE WHICH WILL PROVIDE A MOIST SOUTHWEST FLOW ALOFT TUESDAY-WEDNESDAY. BY TUESDAY, THE LOW WILL HAVE MOVED FAR ENOUGH ONSHORE TO INCREASE THE POTENTIAL FOR UPPER IMPULSES TO INFLUENCE THUNDERSTORM ACTIVITY. CURRENT MODELS SHOW POTENTIAL FOR AN IMPULSE TO ARRIVE EARLY TUESDAY MORNING WITH A STRONGER UPPER WAVE FOR AFTERNOON. TIMING THESE IMPULSES IS DIFFICULT BUT ANOTHER FLASH FLOOD WATCH MAY BE WARRANTED FOR TUESDAY AFTERNOON. THE ONLY LIMITING FACTOR COULD BE IF THE MORNING IMPULSE CREATES ENOUGH CLOUD COVER TO LIMIT INSTABILITY DURING THE AFTERNOON. FOR WEDNESDAY, A BROAD AREA OF SLOW RISING MOTION IN THE NORTHEAST QUADRANT OF THE UPPER-LOW SHOULD LEAD TO AN INCREASE IN CLOUD COVER AND RAIN SHOWERS BUT COULD LEAD TO A DECREASE IN THE NUMBER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN. HOWEVER, MODEL GUIDANCE CONTINUES TO SHOW THE POTENTIAL FOR STRONG INSTABILITY, AND ANY CLOUD BREAKS WOULD AGAIN PROVIDE A THREAT FOR STRONG THUNDERSTORMS AND LOCALLY HEAVY RAIN WEDNESDAY AFTERNOON AND EVENING. JCM .LONG TERM...THURSDAY THROUGH MONDAY... AN UPPER LOW OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND ACROSS NEVADA BY THURSDAY AFTERNOON. THIS WILL PROVIDE MUCH COOLER TEMPERATURES WITH A BETTER POTENTIAL TO SEE WIDESPREAD PRECIPITATION ACROSS THE REGION. OVERALL LOOKING FOR AMPLE MOISTURE/CLOUD COVER TO SPREAD INLAND WITH THE LOW WHICH MAY INHIBIT INSTABILITY AND LEAD TO MORE WIDESPREAD SHOWER ACTIVITY WITH ISOLATED STORM COVERAGE. THE INCREASED CLOUDS COULD ALSO KEEP HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S ACROSS WESTERN NEVADA WITH UPPER 60S TO LOWER 70S ACROSS SIERRA VALLEYS. MAIN CHANGES TO THE FORECAST FOR THURSDAY WERE TO INCREASE PRECIP CHANCES, INCREASE CLOUD COVER, AND ALSO TO LOWER HIGH TEMPERATURES. AN UPPER LOW WILL THEN DEVELOP JUST OFF THE WEST COAST BY FRIDAY WITH ADDITIONAL CHANCES FOR SHOWERS AND STORMS ACROSS THE SIERRA AND INTO FAR NORTHWESTERN NEVADA. THE LOW WILL MAINTAIN CHANCES FOR SHOWERS AND STORMS ON SATURDAY BUT CHANCES WILL SLIP MAINLY ACROSS THE NORTHERN FORECAST AREA ROUGHLY NORTH OF INTERSTATE 80. BY SUNDAY, MODEL GUIDANCE INTRODUCES A DRY SOUTHWEST FLOW WHICH WILL TRANSITION US INTO A DRIER PATTERN INTO EARLY NEXT WEEK. HIGH TEMPERATURES LOOK TO RETURN TO NEAR SEASONABLE LEVELS WITH UPPER 80S ACROSS WESTERN NEVADA AND MID TO UPPER 70S ACROSS THE SIERRA. FUENTES && .AVIATION... THUNDERSTORMS OVER THE SIERRA AND NORTHEAST CA WILL BECOME STRONGER AND SPREAD EASTWARD THIS AFTERNOON AND EVENING. ERRATIC OUTFLOW WINDS UP TO 50 KTS AND LOW VSBY DUE TO HEAVY RAIN ARE THE MAIN AVIATION THREATS FROM THESE STORMS. MOUNTAIN OBSCURATION IS ALSO LIKELY ESPECIALLY NEAR THE CREST OF THE SIERRA. STORMS SHOULD BECOME LESS INTENSE AFTER 0900 PDT BUT SHOWERS MAY PERSIST OVERNIGHT. EXPECT SIMILAR CONDITIONS TOMORROW (TUESDAY), EXCEPT THUNDERSTORMS MAY START EARLIER THAN TODAY, ESPECIALLY OVER THE SIERRA WHERE STORMS MAY INITIATE BY MID-MORNING. JCM && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ072-073. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 6, 3:19 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 319 PM PDT MON JUL 6 2015 CAZ072-073-NVZ003-062245- GREATER LAKE TAHOE AREA CA-MONO CA-GREATER RENO-CARSON CITY- MINDEN AREA NV- 319 PM PDT MON JUL 6 2015 ...SPECIAL WEATHER STATEMENT... AT 316 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GARDNERVILLE RANCHOS...OR 9 MILES SOUTHEAST OF GARDNERVILLE...MOVING NORTH AT 15 MPH. TORRENTIAL RAINFALL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL IMPACT PORTIONS OF HWY 395 SOUTHEAST OF GARDNERVILLE THROUGH TO COLEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WILL RESULT IN SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3863 11950 3878 11974 3898 11970 3884 11944 TIME...MOT...LOC 2216Z 185DEG 14KT 3881 11967 TF
Special weather statement, Jul 6, 3:42 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 342 PM PDT MON JUL 6 2015 CAZ072-073-062315- GREATER LAKE TAHOE AREA CA-MONO CA- 342 PM PDT MON JUL 6 2015 ...SPECIAL WEATHER STATEMENT... AT 341 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEVILS GATE SUMMIT...OR 11 MILES SOUTHEAST OF COLEVILLE...MOVING NORTHWEST AT 10 MPH. NICKEL SIZE HAIL, TORRENTIAL RAIN, AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALKER AND BOOTLEG CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3858 11941 3841 11933 3835 11942 3850 11964 TIME...MOT...LOC 2241Z 151DEG 10KT 3842 11943 TF
Special weather statement, Jul 6, 3:43 PM PDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 343 PM PDT MON JUL 6 2015 NVZ003-004-062345- GREATER RENO-CARSON CITY-MINDEN AREA NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 343 PM PDT MON JUL 6 2015 ...THUNDERSTORM NEARING SUTCLIFFE AND PYRAMID LAKE... AT 342 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SUTCLIFFE...OR 11 MILES SOUTHWEST OF PYRAMID LAKE...MOVING NORTHEAST AT 20 MPH. HEAVY RAIN...DANGEROUS LIGHTNING AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PYRAMID LAKE...SUTCLIFFE AND THE NEEDLE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS AND THOSE ON THE BEACH. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 3983 11964 3986 11974 4024 11969 4015 11938 TIME...MOT...LOC 2242Z 204DEG 16KT 3991 11966 BRONG
Local storm report, Jul 6, 3:51 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
351 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 5 E VIRGINIA CITY 39.31N 119.55W
07/06/2015 STOREY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED FLASH FLOODING WITH 4-5
ICNHES DEEP OF WATER.
0347 PM HAIL 3 WSW GARDNERVILLE RANC 38.87N 119.80W
07/06/2015 E0.25 INCH DOUGLAS NV TRAINED SPOTTER
ALONG WITH STRONG WINDS AND HEAVY RAIN
0348 PM HAIL 2 E DEVILS GATE SUMMIT 38.35N 119.33W
07/06/2015 M0.25 INCH MONO CA TRAINED SPOTTER
SOME HEAVY RAIN, GUSTY WINDS
0350 PM DEBRIS FLOW 3 NW BRIDGEPORT 38.29N 119.26W
07/06/2015 MONO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED DEBRIS FLOW AND MUD
COVERING THE ROADWAY ALONG U.S. HIGHWAY 395 AND BUCKEYE
ROAD.
&&
MCGUIRELocal storm report, Jul 6, 4:05 PM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
405 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLASH FLOOD 5 E VIRGINIA CITY 39.31N 119.55W
07/06/2015 STOREY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED DANGEROUS FLASH FLOODING
IS OCCURRING IN THE SIX MILE CANYON AREA. WATER IS
FLOWING INTO HOMES AND PROPERTY DAMGAE IS OCCURRING.
SPOTTER REPORTED 1.15 INCHES OF RAINFALL IN LESS THAN 30
MINUTES.
0405 PM HAIL 5 WSW GARDNERVILLE 38.91N 119.83W
07/06/2015 M0.50 INCH DOUGLAS NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED MARBLE SIZED HAIL AND
0.25 INCHES OF RAINFALL IN 3 MINUTES.
&&
MCGUIRESpecial weather statement, Jul 6, 4:11 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 411 PM PDT MON JUL 6 2015 NVZ003-070000- GREATER RENO-CARSON CITY-MINDEN AREA NV- 411 PM PDT MON JUL 6 2015 ...SPECIAL WEATHER STATEMENT... AT 407 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING DEVELOPING THUNDERSTORMS OVER THE RENO-SPARKS AREA EASTWARD ALONG INTERSTATE 80 TO WADSWORTH. HEAVY RAINFALL...SMALL HAIL AND WINDS IN EXCESS OF 30 MPH WILL OCCUR WITH THESE STORMS. WATER MAY QUICKLY POND ON ROADS AND CAUSE MINOR FLOODING IN AREAS THAT RECEIVED RAINFALL YESTERDAY. LOCATIONS IMPACTED INCLUDE... RENO...SPARKS...SPANISH SPRINGS...LOCKWOOD...SUN VALLEY...PATRICK...MUSTANG AND THE USA PARKWAY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY RAPIDLY DURING THE NEXT HOUR. MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THIS STORM WILL AFFECT TRAVELERS ON INTERSTATES 80...580 AND HIGHWAY 395. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER DURING THE EVENING COMMUTE. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3965 11992 3975 11936 3954 11935 3947 11987 TIME...MOT...LOC 2307Z 354DEG 1KT 3952 11978 BRONG
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:06 PM PDT | Special Weather Statement | REV | Douglas | 39 min |
| Jul 5, 5:18 PM PDT | Severe Thunderstorm Warning | REV | Lyon | 27 min |
| Jul 5, 6:18 PM PDT | Special Weather Statement | REV | Lyon | 42 min |
| Jul 5, 6:31 PM PDT | Special Weather Statement | REV | Storey | 29 min |
| Jul 5, 6:47 PM PDT | Flash Flood Warning | REV | Lyon, Storey, Washoe | 3 hr |
| Jul 5, 7:04 PM PDT | Special Weather Statement | REV | Washoe | 41 min |
| Jul 5, 7:23 PM PDT | Special Weather Statement | REV | Storey | 22 min |
| Jul 5, 7:33 PM PDT | Special Weather Statement | REV | Storey | 42 min |
| Jul 5, 7:56 PM PDT | Areal Flood Advisory | REV | Churchill, Lyon, Washoe | 3 hr |
| Jul 5, 8:31 PM PDT | Special Weather Statement | REV | Storey | 29 min |
| Jul 5, 8:39 PM PDT | Special Weather Statement | REV | Pershing | 81 min |
| Jul 5, 8:56 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Pershing | 49 min |
| Jul 5, 8:59 PM PDT | Areal Flood Advisory | REV | Washoe | 3 hr |
| Jul 5, 9:45 PM PDT | Areal Flood Advisory | REV | Churchill, Pershing | 3 hr |
| Jul 6, 3:20 AM PDT | Flash Flood Watch | REV | Douglas, Lyon, Mineral, Storey, Washoe | 18 hr |
| Jul 6, 1:26 PM PDT | Special Weather Statement | REV | Douglas | 34 min |
| Jul 6, 2:31 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 44 min |
| Jul 6, 2:48 PM PDT | Flash Flood Warning | REV | Lyon, Mineral | 3 hr |
| Jul 6, 3:06 PM PDT | Special Weather Statement | REV | Storey | 54 min |
| Jul 6, 3:07 PM PDT | Special Weather Statement | REV | Storey | 53 min |
| Jul 6, 3:19 PM PDT | Special Weather Statement | REV | Douglas | 26 min |
| Jul 6, 3:33 PM PDT | Flash Flood Warning | REV | Douglas | 3 hr |
| Jul 6, 3:34 PM PDT | Flash Flood Warning | REV | Lyon, Storey | 3 hr |
| Jul 6, 3:43 PM PDT | Special Weather Statement | REV | 62 min | |
| Jul 6, 3:51 PM PDT | Severe Thunderstorm Warning | REV | Douglas | 39 min |
| Jul 6, 4:11 PM PDT | Special Weather Statement | REV | Storey | 49 min |
| Jul 6, 4:30 PM PDT | Flash Flood Warning | REV | Douglas | 3 hr |
| Jul 6, 4:41 PM PDT | Special Weather Statement | REV | 64 min | |
| Jul 6, 4:56 PM PDT | Flash Flood Warning | REV | Douglas | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.